A dimension formula for Ekedahl-Oort strata
Annales de l'Institut Fourier, Volume 54 (2004) no. 3, pp. 666-698.

We study the Ekedahl-Oort stratification on moduli spaces of PEL type. The strata are indexed by the classes in a Weyl group modulo a subgroup, and each class has a distinguished representative of minimal length. The main result of this paper is that the dimension of a stratum equals the length of the corresponding Weyl group element. We also discuss some explicit examples.

Nous étudions la stratification de Ekedahl-Oort sur les espaces de modules de type PEL. L'ensemble des strates est en correspondance avec les classes à droite d'un groupe de Weyl suivant un sous-groupe, et chaque classe a un élément distingué de longueur minimale. Le résultat principal de cet article est que la dimension d'une strate est égale à la longueur de l'élément du groupe de Weyl correspondant. Nous donnons quelques exemples explicites.

DOI: 10.5802/aif.2029
Classification: 14G35, 14L15, 11G15, 14K10, 14L05
Keywords: abelian varieties, Shimura varieties, finite group schemes, Dieudonné theory
Mot clés : variétés abéliennes, variétés de Shimura, schémas en groupes finis, théorie de Dieudonné.
Moonen, Ben 1

1 University of Amsterdam, Korteweg-de Vries Institute for Mathematics, Plantage Muidergracht 24, 1018 TV Amsterdam, Pays-Bas
@article{AIF_2004__54_3_666_0,
     author = {Moonen, Ben},
     title = {A dimension formula for {Ekedahl-Oort} strata},
     journal = {Annales de l'Institut Fourier},
     pages = {666--698},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {54},
     number = {3},
     year = {2004},
     doi = {10.5802/aif.2029},
     mrnumber = {2097418},
     zbl = {1062.14033},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2029/}
}
TY  - JOUR
AU  - Moonen, Ben
TI  - A dimension formula for Ekedahl-Oort strata
JO  - Annales de l'Institut Fourier
PY  - 2004
SP  - 666
EP  - 698
VL  - 54
IS  - 3
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2029/
DO  - 10.5802/aif.2029
LA  - en
ID  - AIF_2004__54_3_666_0
ER  - 
%0 Journal Article
%A Moonen, Ben
%T A dimension formula for Ekedahl-Oort strata
%J Annales de l'Institut Fourier
%D 2004
%P 666-698
%V 54
%N 3
%I Association des Annales de l’institut Fourier
%U http://www.numdam.org/articles/10.5802/aif.2029/
%R 10.5802/aif.2029
%G en
%F AIF_2004__54_3_666_0
Moonen, Ben. A dimension formula for Ekedahl-Oort strata. Annales de l'Institut Fourier, Volume 54 (2004) no. 3, pp. 666-698. doi : 10.5802/aif.2029. http://www.numdam.org/articles/10.5802/aif.2029/

[1] P. Berthelot Théorie de Dieudonné sur un anneau de valuation parfait, Ann. Scient. Éc. Norm. Sup (4), Volume 13 (1980), pp. 225-268 | Numdam | MR | Zbl

[2] N. Bourbaki Groupes et algèbres de Lie, Chap. 4-5-6, Masson, Paris, 1981 | MR | Zbl

[3] A.J. de Jong; F. Oort Purity of the stratification by Newton polygons, J. A.M.S, Volume 13 (2000), pp. 209-241 | MR | Zbl

[4] J.-M. Fontaine Groupes p-divisibles sur les corps locaux, Astérisque, Volume 47-48 (1977) | Numdam | MR | Zbl

[5] E. Goren; F. Oort Stratifications of Hilbert modular varieties, J. Alg. Geom, Volume 9 (2000), pp. 111-154 | MR | Zbl

[6] L. Illusie; L. Szpiro, ed. Déformations de groupes de Barsotti-Tate (d'après A. Grothendieck), Séminaire sur les pinceaux arithmétiques: la conjecture de Mordell (Astérisque), Volume 127 (1985), pp. 151-198

[7] R.E. Kottwitz Isocrystals with additional structure, Compos. Math, Volume 56 (1985), pp. 201-220 | Numdam | MR | Zbl

[7] R.E. Kottwitz Isocrystals with additional structure. II., Compos. Math., Volume 109 (1997) no. 3, pp. 255-339 | MR | Zbl

[8] R.E. Kottwitz Points on some Shimura varieties over finite fields, J. A.M.S, Volume 5 (1992), pp. 373-444 | MR | Zbl

[9] H. Kraft Kommutative algebraische p-Gruppen (mit Anwendungen auf p-divisible Gruppen und abelsche Varietäten) (Sept. 1975) (manuscript, 86, Univ. Bonn)

[10] B.J.J. Moonen; C. Faber, G. van der Geer Group schemes with additional structures and Weyl group cosets, Moduli of Abelian Varieties (Progr. Math.), Volume 195 (2001), pp. 255-298 | Zbl

[11] B.J.J. Moonen Serre-Tate theory for moduli spaces of PEL type, Ann. Scient. Éc. Norm. Sup, 4e série, Volume 37 (2004), pp. 223-269 | Numdam | MR | Zbl

[12] B.J.J. Moonen; T. Wedhorn Discrete invariants of varieties in positive characteristic (June 2003) (e-print, math.AG/0306339) | Zbl

[13] F. Oort Newton polygons and formal groups: conjectures by Manin and Grothendieck, Ann. Math, Volume 152 (2000), pp. 183-206 | MR | Zbl

[14] F. Oort; C. Faber, G. van der Geer A stratificiation of a moduli space of abelian varieties, Moduli of Abelian Varieties (Progr. Math.), Volume 195 (2001), pp. 345-416 | Zbl

[15] F. Oort; C. Faber, G. van der Geer Newton polygon strata in the moduli space of abelian varieties, Moduli of Abelian Varieties (Progr. Math.), Volume 195 (2001), pp. 417-440 | Zbl

[16] M. Rapoport On the Newton stratification, Astérisque, Volume 290 (2003) | Numdam | MR | Zbl

[17] M. Rapoport; M. Richartz On the classification and specialization of F-isocrystals with additional structure, Compos. Math, Volume 103 (1996), pp. 153-181 | Numdam | MR | Zbl

[18] T. Wedhorn; C. Faber, G. van der Geer The dimension of Oort strata of Shimura varieties of PEL-type, Moduli of Abelian Varieties (Progr. Math.), Volume 195 (2001), pp. 441-471 | Zbl

Cited by Sources: